Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 197, NWS Kansas City, MO

July 1, 2015Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 1, 2015, 9:04 AM CDT for Cooper County, Missouri. It took effect at Jul 1, 2015, 1:40 PM CDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2015, 9:04 AM CDT (14:04 UTC)
In effect from
Jul 1, 2015, 1:40 PM CDT
Expired
Jul 3, 2015, 5:57 PM CDT
In force
52 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Moderate

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7). The gauge peaked at 22.58 ft at Jul 2, 2015, 6:00 PM CDT.

actionminormoderate102007/0107/0207/0307/04
Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 1, 6:49 AM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, Jul 1, 6:49 AM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
649 AM CDT Wed Jul 1 2015

.DISCUSSION...
Issued at 337 AM CDT WED JUL 1 2015

And here comes the rain. The quite, hot and humid weather of the
past couple of days comes to an end early this morning as the region
looks to be entering another period of on-again-off-again rain
chances that will persist through the holiday weekend. Looking at
water vapor imagery this morning a northwest flow is noted across the
center of the Nation with numerous shortwave troughs noted in the
prevailing westerly jet. Of interest for this morning is the trough
sliding southeast across the Dakotas and Nebraska. The resulting nocturnal
jet leading this trough has started to expand storm coverage from a
modest line of showers that resided in the northwest flow through the
daylight hours of Tuesday. Southwest orientation of the nocturnal jet
is providing the storms will both effective inflow, as the storms
track southeast, and organizing shear across western Missouri. This
has enabled storms to quickly develop into strong thunderstorms
resulting in some large hail and severe winds early this morning
across west central Missouri.

This mornings storms will continue to fill in across northern
Missouri and eastern Kansas as the low level jet keeps the moisture
feed going. Radar trends look to reinforce this idea as upstream
observations show an expanding area storms sliding southeast from
Nebraska into Missouri and Kansas. However, as the atmosphere becomes
increasingly worked over early this morning our severe threat should
diminish, but will be replaced with a threat for torrential rain and
flash flooding.

The environment early this morning is one primed for heavy rain as
precipitable water values are around 1.8", but when you add in the
expected track of the storms --they track southeast with a southwest
jet feeding in on the west side-- and what you get is a good chance
that any storms that develop will be able to put down vast amounts
of water. Indications from observations across Kansas City, as the
storms developed, showed rainfall rates of over 4" per hour from the
strongest storms. On the up side, the storms are progressive enough
that no one storm, producing that kind of prodigious rain, is
sitting in one location; though we still expect flash flooding to be
an issue given the still saturated ground. As a result, plan on
keeping the going flash flood watch as is as follow on rain looks to
affect central Missouri the most.

Otherwise for today, expect the unfettered moisture feed to keep
convection going across our region through the morning hours. This
should allow for the development of a convective complex that will
track into southeastern Missouri later this morning. However, we do
expect storms to continue to percolate through the morning hours
across northwest Missouri and eastern Kansas as the jet induced by
the Dakotas trough does not look to ever mix out or veer off till
perhaps the afternoon hours, and even then it looks to quickly
reestablish itself this evening as a secondary trough zips into the
northern Plains which could help storms redevelop tonight. Best
potential for more storms tonight looks to be in central Missouri.

An then the parade of storms continues. Models persist in
advertising an almost daily chance of storms as a dirty northwest
flow remains over the Plains States through the weekend. However,
there is a bit of hope that there will be a bit of a break in the
storm chances through the day Saturday and into Saturday night.
While the storm chances are not zero, they are looking sufficiently
small enough to provide everyone with hope that the 4th will be rain
free around Kansas City. Additionally, temperatures through the next
week will remain rather nice for early July with highs staying in the
80s for most locations over the next 7 days.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 642 AM CDT WED JUL 1 2015

Scattered showers and thunderstorms will continue to waft across the
terminals this morning as storms keep developing in the northwest
flow and shifting southeast across the Kansas-Missouri border. Expect
a break in the activity as we transit the late morning and afternoon
hours, but more storms may develop later this afternoon in the
vicinity of the Kansas-Missouri border. Current expectations are for
storms to bubble up in and around Kansas City and to affect points
south late this afternoon and/or early this evening. Otherwise,
expect winds to remain generally from the east as a surface low
develops across eastern Kansas today.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...FLASH FLOOD WATCH through Thursday morning FOR MOZ030>033-
     038>040-044>046-054.

&&

DISCUSSION...Cutter
AVIATION...Cutter
Hazardous weather outlook, Jul 1, 4:59 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 AM CDT WED JUL 1 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
459 AM CDT WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. SOME STORMS
 MAY PRODUCE HEAVY RAIN AND FLOODING.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY...AND POSSIBLY INTO THE
 HOLIDAY WEEKEND.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jul 1, 7:32 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 AM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 AM     HEAVY RAIN       CALHOUN                 38.47N 93.62W
07/01/2015  M6.30 INCH       HENRY              MO   CO-OP OBSERVER

            STORM TOTAL AS OF 730 AM.

&&

PMURRAY
Local storm report, Jul 1, 7:50 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 AM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      4 E WARRENSBURG         38.77N 93.67W
07/01/2015                   JOHNSON            MO   911 CALL CENTER

            HWY 50 FLOODED DUE TO OVERFLOW OF BEAR CREEK. TIME
            ESTIMATED.

&&

PMURRAY
Local storm report, Jul 1, 7:52 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 AM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      2 E WARRENSBURG         38.76N 93.69W
07/01/2015                   JOHNSON            MO   911 CALL CENTER

            DIVISION ROAD WEST OF 13 HWY FLOODED. TIME AND LOCATION
            ESTIMATED.

&&

PMURRAY
Local storm report, Jul 1, 8:08 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
808 AM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HEAVY RAIN       WINDSOR                 38.53N 93.52W
07/01/2015  M6.50 INCH       HENRY              MO   CO-OP OBSERVER

            STORM TOTAL AS OF 700 AM.

&&

PMURRAY
Local storm report, Jul 1, 8:16 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 AM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 AM     HEAVY RAIN       1 NNE WARRENSBURG       38.78N 93.73W
07/01/2015  M3.13 INCH       JOHNSON            MO   COCORAHS

            STORM TOTAL AS OF 700 AM.

&&

PMURRAY
Local storm report, Jul 1, 8:41 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
841 AM CDT WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 AM     FLASH FLOOD      1 ESE CALHOUN           38.46N 93.60W
07/01/2015                   HENRY              MO   DEPT OF HIGHWAYS

            NE HWY OO CLOSED DUE TO FLOODING FROM THE EAST FORK TEBO
            CREEK.

&&

PMURRAY

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:06 AM CDTSpecial Weather StatementEAXJackson, Lafayette24 min
Jul 1, 1:24 AM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson, Lafayette51 min
Jul 1, 1:44 AM CDTSpecial Weather StatementEAXHenry31 min
Jul 1, 1:50 AM CDTSevere Thunderstorm WarningEAXHenry25 min
Jul 1, 1:55 AM CDTSevere Thunderstorm WarningEAXHenry, Johnson, Pettis50 min
Jul 1, 2:02 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry, Jackson, Johnson43 min
Jul 1, 2:24 AM CDTFlash Flood WarningEAXHenry, Johnson, Pettis6 hr
Jul 1, 2:31 AM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry29 min
Jul 1, 4:39 AM CDTRiver Flood WarningEAXJohnson, Pettis66 hr
Jul 1, 4:39 AM CDTRiver Flood WarningEAXCooper, Saline6 days
Jul 1, 7:11 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray38 hr
Jul 1, 8:41 AM CDTAreal Flood WarningEAXHenry, Johnson, Pettis6 hr
Jul 1, 9:04 AM CDTRiver Flood WarningEAXCass, Henry, Johnson3 days
Jul 1, 9:59 AM CDTRiver Flood WarningEAXCooper, Howard4 days
Jul 1, 6:24 PM CDTSevere Thunderstorm WarningEAXJackson51 min
Jul 1, 6:32 PM CDTTornado WarningEAXJackson28 min
Jul 1, 6:46 PM CDTSevere Thunderstorm WarningEAXJackson44 min
Jul 1, 6:54 PM CDTTornado Warning Tornado observedEAXJackson36 min

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.